Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 123, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at May 9, 2006, 6:32 PM CDT for Dale County, Alabama. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 9, 2006, 6:32 PM CDT (23:32 UTC)
- Expired
- May 9, 2006, 7:00 PM CDT
- In force
- 28 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Dale County, AL
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 11.5 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -377 J/kg
- Mixed-layer LCL
- 1278 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 1:03 PM CDT, 5 hours 29 minutes earlier.
Area forecast discussion, May 9, 1:03 PM CDT, 5 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 203 PM EDT TUE MAY 9 2006 .SYNOPSIS...PERSISTENT BOUNDARY STILL LYING OVER THE AREA TODAY... EVIDENCED BY WINDS AND TIGHT TEMP GRADIENT (69 DEGREES AT ABY AND 81 DEGREES AT TLH AT 1PM). LOW CLOUD COVER REMAINS OVER MOST OF OUR NORTHERN GA COUNTIES AS WELL...HELPING TO KEEP TEMPS DOWN. SHRA JUST NOW BEGINNING TO MOVE INTO OUR EXTREME WESTERN COUNTIES. SVR TS WATCHES HAVE BEEN ISSUED TO OUR WEST FOR CONVECTION IN MS DOWN THROUGH SOUTHERN AL. THIS IS ALONG THE STALLED BOUNDARY AND AHEAD OF A SHORTWAVE NOW IN SE LA/S MS. && .SHORT TERM...GFS DID WELL TODAY WITH THE CONVECTION TO OUR WEST AND HAVE LEANED MORE TOWARDS ITS OVERNIGHT SOLUTION FOR POPS TONIGHT. LOOKS LIKE WE WILL SEE THESE STORMS CONTINUE TO MOVE INTO OUR WESTERN ZONES THIS AFTN AND EVNG...WITH SOME HAVING THE POSSIBILITY OF BEING SVR. LOOKS LIKE HAIL AND DAMAGING WINDS WILL AGAIN BE THE THREAT. WILL INCLUDE THIS WORDING IN THE ZONES. WITH LOSS OF DAYTIME HEATING...WE SHOULD SEE THIS AREA DIMINISH AFTER SUNSET ALTHOUGH WELL SEE ONGOING CONVECTION ACROSS THE CNTRL PORTION OF THE CWA AS THE S/W MOVES THROUGH. BY MORNING...A FEW SHRA MAY REMAIN OVER THE AREA. CHANCE POPS IN THE FCST AGAIN TOMORROW ALTHOUGH TS DVLPT WILL BE LIMITED. LIS ARE ONLY -1 TO -4 AND CAPES STAY BELOW 1500 J/KG. FRONT APPROACHES OUR NW ZONES THURS MORNING AND FOR NOW...WILL ONLY GO WITH MID-RANGE CHANCE POPS WITH THE ACTUAL FRONT ITSELF. MAY SEE A FEW SVR STORMS THURS MORNING HOWEVER WITH LIS AROUND -8 AND CAPES ABOVE 2500 J/KG. WILL CONTINUE TO MONITOR. .LONG TERM...(FRIDAY THROUGH TUESDAY)... FRONT PUSHES SOUTH OF AREA LATE THURS-EARLY FRI. IN ITS WAKE... LONG TERM MODELS AGREE WITH SIGNIFICANT DRYING AND BIT COOLER AS WEAK HIGH PRES RIDGE BUILDS MAINLY OVER FL AND SRN GA. TEMPS WILL BE AT OR SLIGHTLY BELOW NORMAL DURING FRI-SUN. AS HIGH BEGINS TO DRIFT EAST ON MONDAY WELL AHEAD OF NEXT MID-CONUS DEVELOPING SYSTEM... TEMPS BEGIN TO EDGE BACK UP. THE NEXT FRONTAL BOUNDARY IS FORECAST TO SETTLE INTO THE DEEP SOUTH SUNDAY AND STALLS WELL NW OF THE AREA ON MONDAY && .MARINE...WINDS WILL REMAIN 10-15KTS FROM THE SE OVERNIGHT... SHIFTING MORE TO THE SW BY MORNING...THEN BEGIN TO PICK UP EARLY THURS MORNING AHEAD OF THE FRONT. THURS NIGHT THROUGH FRI MORNING THEY WILL SHIFT TO THE NORTH BUT SHOULD REMAIN BELOW ADVISORY CRITERIA THROUGHOUT THE WEEK. COULD GET INTO CAUTION RANGE AROUND FRONTAL PASSAGE TIME HOWEVER. && .FIRE WEATHER...BEHIND THE FRONT ON FRIDAY WE COULD SEE RELATIVE HUMIDITIES DROP BELOW 35 PERCENT. TOO EARLY FOR A WATCH RIGHT NOW HOWEVER. && .AVIATION...A EAST WEST STATIONARY FRONT REMAINS ACROSS NORTH FLORIDA. NORTH OF THE FRONT...STRATUS HAS PERSISTED AROUND THE ABY AREA. THE CHANCE FOR SHRA AND TSRA REMAIN GOOD THIS AFTERNOON... HIGHER CHANCES IN SOUTHEAST ALABAMA AND THE FLORIDA PANHANDLE DECREASING SLIGHTLY AS YOU GO EAST INTO THE FLORIDA BIG BEND. LOW CIGS AND FOG CAN BE EXPECTED AGAIN ON WEDNESDAY MORNING ALTHOUGH THE BOUNDARY SHOULD BEGIN TO MOVE NORTH OVERNIGHT AND THIS WILL HELP CLOUDS BREAK UP A BIT QUICKER IN THE MORNING. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 66 88 69 87 / 30 40 30 50 PANAMA CITY 69 82 71 82 / 40 40 30 40 DOTHAN 67 84 67 82 / 50 40 40 40 ALBANY 65 85 67 82 / 40 40 40 50 VALDOSTA 66 86 67 85 / 30 40 30 50 CROSS CITY 66 87 69 86 / 20 30 30 50 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. LONG TERM...BLOCK AVIATION...WATSON REST OF DISCUSSION...MCNATT
Hazardous weather outlook, May 9, 2:11 PM CDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 311 PM EDT TUE MAY 9 2006 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ750-755-770-775-101915- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM 20 TO 60 NM- 211 PM CDT TUE MAY 9 2006 /311 PM EDT TUE MAY 9 2006/ THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO. .DAY ONE...THIS AFTERNOON AND TONIGHT... WITH A STATIONARY BOUNDARY STILL LYING ACROSS NORTHERN FLORIDA AND AN UPPER LEVEL SYSTEM MOVING OVERHEAD...SHOWERS AND THUNDERSTORMS ARE AGAIN EXPECTED THIS AFTERNOON AND EVENING. SOME OF THESE STORMS...ESPECIALLY IN SOUTHEAST ALABAMA AND THE EASTERN FLORIDA PANHANDLE...MAY BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL. ALL INTERESTS SHOULD REMAIN ALERT FOR ANY WATCHES AND WARNINGS THAT MAY BE ISSUED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... WEDNESDAY MORNING WILL SEE A BRIEF BREAK IN THE SHOWERS AND THUNDERSTORMS...THEN MORE ARE EXPECTED TO DEVELOP IN THE AFTERNOON AND EVENING. A FRONT WILL APPROACH THE AREA WEDNESDAY EVENING...INCREASING ACTIVITY FROM WEST TO EAST WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING. A FEW OF THESE STORMS MAY BE SEVERE OVERNIGHT WEDNESDAY THROUGH EARLY THURSDAY MORNING. BY THURSDAY AFTERNOON...DRIER AIR WILL MOVE IN BEHIND THE FRONT AND LITTLE TO NO RAIN CHANCES ARE EXPECTED FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... WITH A SLIGHT CHANCE FOR SEVERE WEATHER THIS AFTERNOON AND EVENING...SPOTTERS SHOULD REMAIN ALERT FOR ANY WATCHES OR WARNINGS THAT MAY BE ISSUED. SPOTTER ACTIVATION MAY ALSO BE REQUESTED EARLY THURSDAY MORNING AS WELL. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE. MCNATT
In the hours before
Local storm report, May 9, 5:08 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
608 PM EDT TUE MAY 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM HAIL N MADISON 30.47N 83.42W
05/08/2006 E0.88 INCH MADISON FL EMERGENCY MNGR
NICKLE SIZED HAIL NORTH OF MADISON ON SR 591
0455 PM HAIL SW BAINBRIDGE 30.91N 84.58W
05/08/2006 E1.00 INCH DECATUR GA LAW ENFORCEMENT
HAIL REPORTED IN THREE LOCATIONS IN BAINBRIDGE INCLUDING
SW BAINBRIDGE...CONGER STREET...AND BETHEL ROAD.
0504 PM HAIL GREENSBORO 30.57N 84.74W
05/08/2006 E0.75 INCH GADSDEN FL BROADCAST MEDIA
HAIL REPORTED BY WCTV.
0521 PM HAIL E TALLAHASSEE 30.44N 84.28W
05/08/2006 E0.88 INCH LEON FL TRAINED SPOTTER
SPOTTER REPORTED NICKEL SIZE HAIL AT INTERSECTION OF
CAPITAL CIRCLE NE AND MAHAN DRIVE.
0530 PM HAIL E TALLAHASSEE 30.44N 84.28W
05/08/2006 E0.88 INCH LEON FL TRAINED SPOTTER
SPOTTER REPORTED NICKEL SIZE HAIL AT THE INTERSECTION OF
CAPITAL CIRCLE NE AND MAHAN DRIVE.
0535 PM HAIL E TALLAHASSEE 30.44N 84.28W
05/08/2006 E0.50 INCH LEON FL TRAINED SPOTTER
SPOTTER REPORTED DIME SIZE HAIL ON CAPITAL CIRCLE.
0537 PM TSTM WND DMG E TALLAHASSEE 30.44N 84.28W
05/08/2006 LEON FL TRAINED SPOTTER
SPOTTER REPORTED POWER LINES DOWN OFF CENTERVILLE ROAD.
0549 PM HAIL MONTICELLO 30.54N 83.87W
05/08/2006 E0.75 INCH JEFFERSON FL BROADCAST MEDIA
WCTV REPORTED PENNY SIZE HAIL IN MONTICELLO.
0550 PM HAIL SE TALLAHASSEE 30.44N 84.28W
05/08/2006 E0.88 INCH LEON FL TRAINED SPOTTER
SPOTTER REPORTED NICKLE SIZE HAIL AND POWER LINES DOWN ON
WW KELLY ROAD 5 MILES EAST OF HWY 27 NEAR THE
INTERSECTION OF OLD PLANK ROAD AND TRAM ROAD.
0555 PM HAIL LEE 30.42N 83.30W
05/08/2006 E0.75 INCH MADISON FL TRAINED SPOTTER
A SPOTTER REPORTED PENNY SIZED HAIL NEAR LEE.
1035 PM HAIL 5 S SNEADS 30.64N 84.92W
05/08/2006 E0.88 INCH JACKSON FL NWS EMPLOYEE
OFF-DUTY FORECASTER REPORTED NICKEL SIZE HAIL NEAR THE
SNEADS EXIT ON I-10
1144 PM HAIL 3 E DOWNTOWN DOTHAN 31.22N 85.34W
05/08/2006 E0.88 INCH HOUSTON AL EMERGENCY MNGR
NICKEL SIZE HAIL REPORTED 3 MILES EAST OF DOTHAN ON HWY
52
1205 AM HAIL DOWNTOWN DOTHAN 31.22N 85.39W
05/09/2006 E0.88 INCH HOUSTON AL TRAINED SPOTTER
SPOTTER REPORTED NICKLE SIZE HAIL IN DOTHAN.
1253 AM TSTM WND GST PANAMA CITY 30.17N 85.67W
05/09/2006 M70.00 MPH BAY FL ASOS
PFN ASOS REPORTED PEAK WIND GUST OF 61KTS/70MPH.
0110 AM WATER SPOUT PANAMA CITY 30.17N 85.67W
05/09/2006 BAY FL PUBLIC
MOTEL OWNER ON HWY 98 SITED WATERSPOUT MOVING
ONSHORE...REPORTED DAMAGE TO MOTEL.
0230 AM WATER SPOUT 5 E APALACHICOLA 29.72N 84.91W
05/09/2006 GMZ755 FL LAW ENFORCEMENT
SHERIFF REPORTED SEEING WATERSPOUT WHEN ON HWY 98 BRIDGE
0230 AM HAIL 5 E APALACHICOLA 29.72N 84.91W
05/09/2006 E0.88 INCH GMZ755 FL LAW ENFORCEMENT
SHERIFF REPORTED NICKEL SIZE HAIL ON HWY 98 BRIDGE
&&
WOOLSpecial weather statement, May 9, 6:10 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 710 PM EDT TUE MAY 9 2006 ALZ065-066-100015- COFFEE-DALE- 710 PM EDT TUE MAY 9 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR NORTHERN COFFEE AND NORTHERN DALE COUNTIES... * UNTIL 715 PM CDT AT 603 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES WEST OF ARITON...OR 16 MILES SOUTH OF TROY...MOVING EAST AT 20 MPH. THIS STORM WILL BE NEAR... ARITON BY 625 PM CDT SKIPPERVILLE BY 640 PM CDT. PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 18-WOOL
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 7:16 PM CDT | Special Marine Warning | TAE | 59 min | |
| May 8, 10:29 PM CDT | Severe Thunderstorm Warning | TAE | Jefferson | 46 min |
| May 8, 10:47 PM CDT | Severe Thunderstorm Warning | TAE | Walton | 43 min |
| May 8, 11:09 PM CDT | Special Marine Warning | TAE | 66 min | |
| May 8, 11:42 PM CDT | Severe Thunderstorm Warning | TAE | Bay | 48 min |
| May 9, 12:04 AM CDT | Special Marine Warning | TAE | 41 min | |
| May 9, 12:15 AM CDT | Severe Thunderstorm Warning | TAE | Gulf | 45 min |
| May 9, 12:45 AM CDT | Special Marine Warning | TAE | 90 min | |
| May 9, 1:12 AM CDT | Severe Thunderstorm Warning | TAE | Franklin | 33 min |
| May 9, 2:25 AM CDT | Special Marine Warning | TAE | 50 min | |
| May 8, 9:55 PM CDT | Severe Thunderstorm Warning | TAE | Coffee | 50 min |
| May 8, 10:29 PM CDT | Severe Thunderstorm Warning | TAE | Houston | 31 min |
| May 8, 11:00 PM CDT | Severe Thunderstorm Warning | TAE | Houston | 30 min |
| May 8, 11:20 PM CDT | Severe Thunderstorm Warning | TAE | Dale | 25 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.